MAUDE Adverse Event Report: COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE

COOK ENDOSCOPY FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA; PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Model Number G47283
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hyperventilation (1910); Pneumonia (2011)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.A review of the device history record could not be conducted because the lot number was not provided.Investigation conclusion: congenital esophageal atresia (ea) with tracheoesophageal fistula (tef) is a condition where the esophagus is connected to the patient's airway, often results in formula, saliva etc., entering the lungs.Consequently, these patients develop significant respiratory related health issues including recurrent pneumonia, wheezing and persistent cough.The user did not clearly identify the connection of the flourish atresia device to the report of worsening chronic pneumonia.However, it is reasonable that the patient's underlying health issues contributed to the patient's pneumonia worsening.Prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
A patient with pre-existing pediatric esophageal atresia underwent placement of the cook flourish pediatric esophageal atresia device.The following was reported: eleven days after removal of flourish device, the patient was diagnosed with a pulmonary infection (pneumonia).Medical treatment was provided, ¿prophylactic unasyn continue fluconazole prophylaxis 6 mg/kg twice weekly maintain chest tube to suction and monitor output.¿ to the question: was the event considered related to the flourish device? the site marked ¿probably¿ and noted the following, ¿worsened condition¿.Site was queried to review and confirm entry, and assessment was confirmed.To the question: did a pre-existing condition cause or contribute to the event? the site marked ¿yes¿ and noted the following: ¿worsened condition¿ this is the same patient referenced in 1037905-2020-00269.A section of the device fid not remain in the patient's body.The patient experienced pneumonia and required treatment as listed above.
 
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: congenital esophageal atresia (ea) with tracheoesophageal fistula (tef), a condition where the esophagus is connected to the patient's airway, often results in formula, saliva etc., entering the lungs.Consequently, these patients develop significant respiratory related health issues including recurrent pneumonia, wheezing and persistent cough.The user did not clearly identify the connection of the flourish atresia device to the report of worsening chronic pneumonia and development of tachypnea.However, it is reasonable that the patient's underlying health issues contributed to the patient's tachypnea and pneumonia worsening.The ifu states, "potential complications during the device indwelling period also include perforation/leak of one or both esophageal pouches or anastomotic site, which could result in additional procedures and/or death." prior to distribution, all flourish pediatric esophageal atresia devices are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
A patient with pre-existing pediatric esophageal atresia underwent placement of the cook flourish pediatric esophageal atresia device.The following was reported: eleven days after removal of flourish device, the patient was diagnosed with a pulmonary infection (pneumonia).Medical treatment was provided, ¿prophylactic unasyn continue fluconazole prophylaxis 6 mg/kg twice weekly maintain chest tube to suction and monitor output.¿ to the question: was the event considered related to the flourish device? the site marked ¿probably¿ and noted the following, ¿worsened condition¿.Site was queried to review and confirm entry, and assessment was confirmed.To the question: did a pre-existing condition cause or contribute to the event? the site marked ¿yes¿ and noted the following: ¿worsened condition¿ this is the same patient referenced in 1037905-2020-00269.The following was additionally reported by the user facility on 11/10/2021: at 143 days post-flourish device placement, the patient developed tachypnea and was placed on hfnc (high flow nasal canula).To the question: was the event considered related to the flourish device? the site marked ¿possibly¿ and noted the following, ¿possibly, since the consistent leak may have contributed to the tachypnea, the leak continued to cause a chronic pleural effusion which could have been related to the tachypnea.The leak was assumed to be from the esophagus and of unknown origin despite negative contrast studies.¿ to the question: was the event considered related to the study procedure? the site marked ¿possibly¿ and noted the following, ¿possibly, since the consistent leak may have contributed to the tachypnea the leak continued to cause a chronic pleural effusion which could have been related to the tachypnea.¿ to the question: did a pre-existing condition cause or contribute to the event? the site marked ¿yes¿ and noted the following: ¿tef¿ (tracheoesophageal fistula) on (b)(6) 2021.The site submitted the following.¿tef leak/fistula despite negative contrast studies¿.A chest tube was placed.As noted above this leak was considered to have contributed to the previously reported tachypnea.The treating physician assessed this event as possibly related to both the study device and study procedure and noted the following, ¿[the patient] was noted to have a recurrent pleural effusion that was clinically thought to be a leak from the esophagus.This is possibly related to having a leak when the anastomosis was attempted to be created with the magnets.¿ a section of the device fid not remain in the patient's body.The patient experienced a tef leak, and subsequent pneumonia [also noted to be chronic] and tachypnea and required treatment as listed above.

Brand Name
FLOURISH PEDIATRIC ESOPHAGEAL ATRESIA
Common Device Name
PTK PEDIATRIC ESOPHAGEAL ATRESIA ANASTOMOSIS DEVICE
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key12683490
Report Number1037905-2021-00587
Device Sequence Number19770830
Product Code PTK
UDI-Device Identifier10827002472836
UDI-Public(01)10827002472836(17)200531(10)W4221406
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberG47283
Device Catalogue NumberFLRSH-PEA
Device Lot NumberW4221406
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/10/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale